Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 49(4); 2005 > Article
Korean Journal of Anesthesiology 2005;49(4):538-541.
DOI: https://doi.org/10.4097/kjae.2005.49.4.538   
Delayed Severe Bradycardia during Epidural Anesthesia: A case report.
Hyun Kyo Lim, Young Soo Yoo, Kwang Ho Lee
Department of Anesthesiology and Pain Medicine, Yonsei University Wonju College of Medicine, Wonju, Korea. khlee@wonju.yonsei.ac.kr
Abstract
Severe bradycardia and asystole are uncommon complications during epidural anesthesia but can be life threatening if not properly managed. There are several risk factors including baseline bradycardia, first degree AV block, preoperative beta-blocker, male gender, high sensory block level, and American Society of Anesthesiologists (ASA) physical status class 1. A 48-year-old, ASA class 1, male patient was admitted for the repair of a ventral hernia under epidural anesthesia. Approximately 60 minutes after the epidural anesthesia, heart rate decreased markedly to 10/min without loss of consciousness and a decrease in saturation. The heart rate returned to 90/min after administering atropine. We concluded that severe bradycardia was induced by vagal activation as a result of the low venous return and high sympathetic blockade (T4 sympathetic level).
Key Words: bradycardia; epidural anesthesia; vagal predominance
TOOLS
Share :
Facebook Twitter Linked In Line it
METRICS Graph View
  • 1 Crossref
  •    
  • 1,575 View
  • 19 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2022 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next